MAUDE Adverse Event Report: SYNTHES GMBH 1.1MM DRILL BIT/MQC FOR THREADED HOLE/56MM; BIT, DRILL

SYNTHES GMBH 1.1MM DRILL BIT/MQC FOR THREADED HOLE/56MM; BIT, DRILL
Catalog Number 03.130.202
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: h3, h6: investigation summary the product was not returned to depuy synthes, however photos were received for review.The photo investigation revealed that drill bit ø1.1 l56/39 f/core hole had broken.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.The investigation was not able to confirm the allegation of embedded device as no x-rays were provided to evaluate the condition.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the drill bit ø1.1 l56/39 f/core hole would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot product code: 03.130.202 lot: f-43463 release to warehouse date: 14 march 2025 supplier: (b)(4).Manufacturing site: werk selzach a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.
 
Event or Problem Description
During surgery, the drill bit broke, leaving part of it in the patient's bone.No attempt was made to remove it because it was not visible.

Brand Name
1.1MM DRILL BIT/MQC FOR THREADED HOLE/56MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key25548095
Report Number8030965-2026-06326
Device Sequence Number12152641
Product Code HTW
UDI-Device Identifier07611819690608
UDI-Public(01)07611819690608(10)F-43463
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.202
Device Lot NumberF-43463
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/14/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown